IUBio Biosequences .. Software .. Molbio soft .. Network News .. FTP

amnesia due to Ecstasy

Richard Kerr kerrr at CRYPTIC.RCH.UNIMELB.EDU.AU
Sun Feb 11 21:31:58 EST 1996


>As I have a patient with an acute onset amnestic syndrome after 
>use of Exstasy, I'm very interested in information and experiences 
>in neurological complications of designer drugs. My patient is 
>showing a pure episodic memory deficit. The neuropsychological 
>findings are not easily explained by the bilateral ischemic 
>lesions (eventually due to vasculitis) found in the MRI , because 
>the lesions are not located in primary memory relevant areas.

dear Josef,
I would bet that most of the neurological complications thAt arise from
these synthesized drugs are due to poor understanding of quality control
measures in their manufacture & cutting the stuff with other agents.  As
for the lesions, perhaps they don't ned to be in the primary memory
areas....are they connected by neurons/ blood flow...perhaps the lesions
are  the site of conversion of an agent in the "pill" to a reactive
metabolite.

just my $0.02

Richard




>Dr.Josef Spatt
>NKR Rosenh|gel 
>Riedelgasse 5 1130 Vienna
>AUSTRIA
>
>
>





More information about the Neur-sci mailing list

Send comments to us at biosci-help [At] net.bio.net